Alert archive / Mississippi / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 149, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 2, 2004, 5:38 PM CDT for Pike County, Walthall County, Mississippi. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2004, 5:38 PM CDT (22:38 UTC)
- Expired
- Jul 2, 2004, 6:30 PM CDT
- In force
- 52 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
Counties Pike County, MS, Walthall County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 10.6 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 10 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1251 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 022238 SVRNEW MSC113-147-022330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 537 PM CDT FRI JUL 2 2004 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... PIKE COUNTY IN SOUTHERN MISSISSIPPI WALTHALL COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 630 PM CDT * AT 535 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES SOUTHWEST OF TYLERTOWN...OR ABOUT 16 MILES NORTHWEST OF FRANKLINTON...MOVING NORTHEAST AT 20 MPH. THIS IS A DANGEROUS STORM WITH WINDS OF 45 TO 50 MPH AND POSSIBLE HAIL TO MARBLE SIZE...STAY INDOORS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE. LAT...LON 3104 9046 3100 9021 3127 8981 3147 9003 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 2:30 PM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jul 2, 2:30 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 230 PM CDT FRI JUL 2 2004 .DISCUSSION...CONVECTION HAS SLOWLY BEEN SPREADING EASTWARD ACROSS THE FORECAST AREA THIS AFTERNOON ALTHOUGH SOME DRY AIR TRYING TO WORK ITS WAY INTO THE MIDDLE SECTIONS OF THE ATMOSPHERE MAY HAVE LIMITED THE COVERAGE SOMEWHAT THUS FAR. STILL...THERE MAY BE ENOUGH HEATING ALONG WITH SOME TRAILING ENERGY AVAILABLE TO SPARK SOME PRETTY STRONG STORMS THROUGH THE REMAINDER OF THE AFTERNOON HOURS. OTHERWISE...SOME DRY AIR DOES LOOK TO BE WORKING ITS WAY INTO THE REGION OVER THE NEXT FEW DAYS AS INDICATED BY THE LATEST NWP GUIDANCE. BOTH THE ETA AND THE GFS SOLUTIONS HAVE THE UPPER TROUGH SITUATED OVER THE PLAINS STATES WEAKENING SOMEWHAT WHILE TRYING TO MAKE ITS WAY EASTWARD. THIS SHOULD ALLOW SOME WEAK RIDGING TO OCCUR OVER THE SOUTHWEST STATES HELPING TO PUSH SOME DRIER AIR ALOFT INTO THE LOWER SOUTHEAST. STILL...MARGINAL INSTABILITY IN PLACE SHOULD KEEP A SLIGHT CHANCE FOR THUNDERSTORM ACTIVITY IN PLAY THROUGH THE HOLIDAY WEEKEND ALTHOUGH RAIN CHANCES SHOULD BE QUITE LESS FROM THE PAST SEVERAL DAYS. THIS RIDGE PATTERN THOUGH LOOKS TO BE SHORT LIVED AS ANOTHER SERIES OF UPPER LEVEL DISTURBANCES BEGIN TO MAKE THEIR WAY EASTWARD WITHIN THE NORTHERN STREAM. THIS COMBINED WITH SOME RETURNING DEEP SOUTHERLY FLOW SHOULD BRING RAIN CHANCES BACK TOWARD THE SCATTERED CATEGORY BY MONDAY AND BEYOND. TEMPERATURES OVERALL SHOULD RETURN TOWARD NORMAL VALUES WITH AFTERNOON HIGHS AROUND 90 COUPLED WITH OVERNIGHT LOWS IN THE 70S. && PRELIMINARY POINT NUMBERS... MCB 72 91 73 92 / 20 20 10 20 BTR 73 91 74 93 / 20 20 10 20 MSY 75 91 76 92 / 20 30 10 20 GPT 73 89 75 90 / 20 40 10 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. COASTAL WATERS...NONE. && 09
Hazardous weather outlook, Jul 2, 10:10 AM CDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1010 AM CDT FRI JUL 2 2004 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-031100- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1010 AM CDT FRI JUL 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT .THUNDERSTORMS...NUMEROUS SHOWERS ALONG WITH A FEW THUNDERSTORMS ARE EXPECTED LATER TODAY AS AN UPPER LEVEL DISTURBANCE MOVES ACROSS THE CENTRAL GULF COAST REGION. A FEW OF THE STORMS MAY BECOME QUITE STRONG IN NATURE WITH THE POTENTIAL FOR WIND GUSTS TO 50 MPH AND FREQUENT LIGHTNING. THE STRONGER STORMS MAY ALSO PRODUCE LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 4 INCHES IN A COUPLE OF HOURS WHICH MAY RESULT IN SOME MINOR STREET FLOODING. THE THREAT OF THUNDERSTORMS IS EXPECTED TO DIMINISH EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY DRIER AIR IS EXPECTED TO MOVE INTO THE REGION ON SATURDAY AND CONTINUE THROUGH SUNDAY. SCATTERED SHOWERS AND THUNDERSTORMS THOUGH ARE STILL EXPECTED ON SATURDAY WITH A FEW STRONG STORMS POSSIBLE. THUNDERSTORM COVERAGE IS EXPECTED TO BECOME MORE ISOLATED ON SUNDAY...INDEPENDENCE DAY...AND THEN INCREASE BACK TOWARD SCATTERED COVERAGE MONDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:41 PM CDT | Severe Thunderstorm Warning | LIX | Walthall | 64 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.